Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 20, 2011, 5:42 AM EDT for Lorain County, Ohio. It took effect at Apr 20, 2011, 8:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 5:42 AM EDT (09:42 UTC)
- In effect from
- Apr 20, 2011, 8:00 AM EDT
- Expired
- Apr 21, 2011, 4:16 PM EDT
- In force
- 32 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Elyria (ELRO1). The gauge peaked at 10.60 ft at Apr 20, 2011, 4:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
451 WGUS41 KCLE 200942 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 542 AM EDT WED APR 20 2011 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-201742- /O.NEW.KCLE.FL.W.0062.110420T1200Z-110420T1900Z/ /ELRO1.1.ER.110420T1200Z.110420T1200Z.110420T1300Z.NO/ 542 AM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE BLACK RIVER AT ELYRIA * FROM THIS MORNING UNTIL THIS AFTERNOON * AT 5:15 AM WEDNESDAY THE STAGE WAS...8.9 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 9.5 FEET * FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND RISE TO NEAR 9.5 FEET BY LATE MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP. $$
7 follow-up statements
973 WGUS81 KCLE 201309 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 909 AM EDT WED APR 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-202109- /O.EXT.KCLE.FL.W.0062.000000T0000Z-110421T2045Z/ /ELRO1.1.ER.110420T1051Z.110421T0000Z.110421T1445Z.NO/ 909 AM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT ELYRIA. * AT 8:15 AM WEDNESDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * AT 11.0 FEET...LOW LYING AREAS NEAR THE RIVER IN ELYRIA FLOOD. FORD ROAD MAY BE CLOSED FOR HIGH WATER. $$
124 WGUS81 KCLE 201815 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 215 PM EDT WED APR 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA KILLBUCK CREEK NEAR KILLBUCK EAGLE CREEK AT PHALANX STATION PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-210215- /O.EXT.KCLE.FL.W.0062.000000T0000Z-110422T0009Z/ /ELRO1.1.ER.110420T1051Z.110421T0000Z.110421T1809Z.NO/ 215 PM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT ELYRIA. * AT 1:15 PM WEDNESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN ELYRIA. FORD ROAD MAY BE CLOSED FOR HIGH WATER. $$ OHC075-169-210215- /O.CON.KCLE.FL.W.0063.110420T2100Z-110422T0300Z/ /KILO1.1.ER.110420T2100Z.110421T0600Z.110421T2100Z.NO/ 215 PM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK. * UNTIL THURSDAY EVENING. * AT 2:00 PM WEDNESDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.3 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING COUNTY ROAD 1...TOWNSHIP ROAD 91...AND COUNTY ROAD 621 ARE FLOODED. $$ OHC155-210215- /O.CON.KCLE.FL.W.0064.000000T0000Z-110421T0651Z/ /PHAO1.1.ER.110420T1641Z.110420T2000Z.110421T0051Z.UU/ 215 PM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE EAGLE CREEK AT PHALANX STATION. * AT 2:00 PM WEDNESDAY THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * AT 9.5 FEET...BARCLEY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE THREATENED. $$
103 WGUS81 KCLE 210210 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1010 PM EDT WED APR 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-211010- /O.EXT.KCLE.FL.W.0062.000000T0000Z-110422T0000Z/ /ELRO1.1.ER.110420T1051Z.110420T2100Z.110421T1800Z.NO/ 1010 PM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT ELYRIA. * AT 9:15 PM WEDNESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. THE RIVER FALL TO BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. * AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN ELYRIA. FORD ROAD MAY BE CLOSED FOR HIGH WATER. * AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP. $$
836 WGUS81 KCLE 210400 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1200 AM EDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-211200- /O.CON.KCLE.FL.W.0062.000000T0000Z-110422T0000Z/ /ELRO1.1.ER.110420T1051Z.110420T2100Z.110421T1800Z.NO/ 1200 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT ELYRIA. * AT 11:15 PM WEDNESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND GO BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN ELYRIA. FORD ROAD MAY BE CLOSED FOR HIGH WATER. * AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP. $$
765 WGUS81 KCLE 210930 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... PORTAGE RIVER AT WOODVILLE EAGLE CREEK AT PHALANX STATION BLACK RIVER AT ELYRIA SCIOTO RIVER NEAR LARUE KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC123-143-173-211730- /O.EXT.KCLE.FL.W.0065.000000T0000Z-110422T0131Z/ /WDVO1.1.ER.110420T2200Z.110421T1200Z.110421T1931Z.NO/ 530 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER AT WOODVILLE. * AT 4:30 AM THURSDAY THE STAGE WAS 9.8 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS NEAR CREST AND WILL BEGIN TO FALL BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$ OHC093-211730- /O.CON.KCLE.FL.W.0062.000000T0000Z-110422T0000Z/ /ELRO1.1.ER.110420T1051Z.110420T2100Z.110421T1800Z.NO/ 530 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT ELYRIA. * AT 4:15 AM THURSDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL SLOWLY AND DROP BELOW FLOOD STAGE BY THIS EVENING. * AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP. $$ OHC101-211730- /O.CON.KCLE.FL.W.0066.000000T0000Z-000000T0000Z/ /LARO1.1.ER.000000T0000Z.110421T1200Z.000000T0000Z.NO/ 530 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE. * AT 5:00 AM THURSDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER HAS CRESTED AND WILL DROP BELOW FLOOD STAGE TONIGHT. ADDITIONAL RAIN THIS WEEKEND COULD BRING RIVER LEVELS BACK UP. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. THERE MAY ALSO BE SOME FLOODING OF SECONDARY ROADS. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$ OHC075-169-211730- /O.CON.KCLE.FL.W.0063.000000T0000Z-110422T0600Z/ /KILO1.1.ER.000000T0000Z.110421T1200Z.110422T0000Z.NO/ 530 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK. * AT 5:00 AM THURSDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL REMAIN NEARLY STEADY TODAY AND THEN DROP BELOW FLOOD STAGE TONIGHT. ADDITIONAL RAIN THIS WEEKEND COULD BRING RIVER LEVELS BACK UP. * AT 16.0 FEET...LOW LYING AREAS WEST OF WATER STREET IN THE VILLAGE OF KILLBUCK ARE FLOODED. FLOODED ROADS INCLUDE COUNTY ROAD 621, STATE ROUTE 16 AND 60 NORTH, AS WELL AS LOCAL LOW LYING ROADS. HOLMES COUNTY FAIRGROUNDS INUNDATED. * AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING COUNTY ROAD 1, TOWNSHIP ROAD 91, AND COUNTY ROAD 621 ARE FLOODED. $$ OHC155-211554- /O.EXT.KCLE.FL.W.0064.000000T0000Z-110421T1554Z/ /PHAO1.1.ER.110420T1641Z.110421T0200Z.110421T0954Z.UU/ 530 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE EAGLE CREEK AT PHALANX STATION IN TRUMBULL COUNTY. * AT 5:00 AM THURSDAY THE STAGE WAS 9.8 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING. * AT 9.5 FEET...BARCLEY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE THREATENED. * AT 9.0 FEET...BANKFULL STAGE. FLOODING THREATENS BARCLEY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN BRACEVILLE. $$
557 WGUS81 KCLE 211423 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1023 AM EDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... PORTAGE RIVER AT WOODVILLE BLACK RIVER AT ELYRIA SCIOTO RIVER NEAR LARUE KILLBUCK CREEK NEAR KILLBUCK PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC123-143-173-212223- /O.EXT.KCLE.FL.W.0065.000000T0000Z-110422T1300Z/ /WDVO1.1.ER.110420T2200Z.110421T1800Z.110422T0700Z.NO/ 1023 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER AT WOODVILLE. * AT 9:30 AM THURSDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WAS CRESTING AND WILL BEGIN FALLING LATER THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$ OHC093-212223- /O.EXT.KCLE.FL.W.0062.000000T0000Z-110422T0700Z/ /ELRO1.1.ER.110420T1051Z.110420T2100Z.110422T0100Z.NO/ 1023 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT ELYRIA. * AT 9:15 AM THURSDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * AT 9.5 FEET...FLOODING OCCURS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP. $$ OHC101-212223- /O.EXT.KCLE.FL.W.0066.000000T0000Z-110422T0200Z/ /LARO1.1.ER.000000T0000Z.110421T0830Z.110421T2000Z.NO/ 1023 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE. * AT 10:00 AM THURSDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$ OHC075-169-212223- /O.EXT.KCLE.FL.W.0063.000000T0000Z-110422T0045Z/ /KILO1.1.ER.000000T0000Z.110421T1030Z.110421T1845Z.NO/ 1023 AM EDT THU APR 21 2011 THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK. * AT 10:00 AM THURSDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 15.0 FEET...SEVERAL LOW LYING ROADS IN HOLMES COUNTY INCLUDING COUNTY ROAD 1, TOWNSHIP ROAD 91, AND COUNTY ROAD 621 ARE FLOODED. $$
732 WGUS81 KCLE 212016 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 416 PM EDT THU APR 21 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... BLACK RIVER AT ELYRIA PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC093-212046- /O.CAN.KCLE.FL.W.0062.000000T0000Z-110422T0700Z/ /ELRO1.1.ER.110420T1051Z.110420T2100Z.110421T1706Z.NO/ 416 PM EDT THU APR 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE BLACK RIVER AT ELYRIA. * AT 3:15 PM THURSDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 9.5 FEET. * FELL BELOW FLOOD STAGE AT 1:06 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL MORNING. * AT 9.5 FEET...FLOODING BEGINS SOUTH OF ELYRIA IN CARLISLE TOWNSHIP. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 5:09 AM EDT, 33 minutes earlier.
Area forecast discussion, Apr 20, 5:09 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
509 AM EDT WED APR 20 2011
.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST ACROSS LAKE ERIE AND
FORCE A WARM FRONT THROUGH THE REGION TODAY. HIGH PRESSURE WILL
BUILD EAST INTO THE REGION THURSDAY AND MOVE EAST OF THE AREA
THURSDAY NIGHT. THE HIGH PRESSURE CENTER WILL MOVE TO MAINE ON
FRIDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA FRIDAY NIGHT AS
LOW PRESSURE MOVES NORTHEAST INTO THE CENTRAL GREAT LAKES REGION. A
COLD FRONT WILL FOLLOW THE LOW SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
AS EXPECTED...SHOWERS AND THUNDERSTORMS...SOME SEVERE DEVELOPED AND
MOVED EAST ACROSS THE AREA THIS MORNING. TEMPERATURES DID NOT BEHAVE
QUITE LIKE I EXPECTED YESTERDAY AFTERNOON. EXPECTED THE MAX FORECAST
TEMPERATURES TO RACE UP INTO THE REGION JUST BEFORE 8 PM LAST
EVENING BUT WARM FRONT STRUGGLED TO PUSH NORTH UNTIL ABOUT 3 HOURS
LATER.
FORECAST AREA REMAINS IN THE WARM SECTOR AT THIS TIME WITH
TEMPERATURES IN THE LOWER 60S IN MOST AREAS. THE EXCEPTION IS THE
EXTREME NORTHWEST PORTION OF THE FORECAST AREA WHERE TEMPERATURES
CONTINUE TO HOVER IN THE UPPER 30S TO LOWER 40S DUE TO THE NORTHEAST
FLOW OFF LAKE ERIE.
AS COLD FRONT MOVES EAST INTO THE AREA...TEMPERATURES WILL SETTLE
BACK DOWN INTO THE LOWER 50S OR POSSIBLY UPPER 40S THIS MORNING AND
THEN MAKE A GRADUAL RECOVERY BACK INTO THE 50S ALL AREAS.
SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND
OUT OF THE AREA THIS MORNING. COLD AIR ADVECTION WILL TAKE PLACE
LATER THIS AFTERNOON INTO THE EVENING. AS CYCLONIC FLOW DEVELOPS OUT
OF THE NORTHWEST THIS AFTERNOON...LAKE EFFECT CLOUDS WILL LINGER
INTO THE EVENING. REST OF THE FORECAST AREA SHOULD BEGIN TO DRY OUT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE BECOMES THE DOMINANT WEATHER FEATURE TONIGHT INTO
THURSDAY. HOWEVER...NORTHWEST FLOW OVER THE GREAT LAKES WILL KEEP A
LINGERING CHANCE FOR SOME RAIN SHOWER ACTIVITY. LIFTING TAKING PLACE
OVER THE HIGHER TERRAIN TO THE EAST AND COLD AIR ADVECTION COULD
CAUSE A FEW WET SNOW FLAKES TO MIX IN WITH THE SHOWERS LATE TONIGHT
OVER NORTHWEST PENNSYLVANIA. OTHERWISE...REST OF NORTHEAST OHIO
SHOULD JUST SEE RAIN IN THE SHOWERS. THE REST OF THE FORECAST AREA
WILL REMAIN DRY THROUGH THE NIGHT.
AS HIGH PRESSURE CENTERS OVER THE REGION...THIS SHOULD BRING AN END
TO ALL OF THE PRECIPITATION FOR THE DAY. ONCE AGAIN...THIS SHOULD
BE A SHORT LIVED BREAK AS YET ANOTHER WARM FRONT APPROACHES THE AREA
FRIDAY INTO FRIDAY NIGHT.
WARM FRONT WILL SPREAD SHOWERS AND EVENTUALLY THUNDERSTORMS INTO THE
REGION FRIDAY NIGHT AND CONTINUES ON SATURDAY. THEN...A COLD FRONT
WILL SWEEP EAST SATURDAY NIGHT BRINGING AN END TO THE THUNDERSTORM
THREAT. MORE THAN LIKELY...WE MAY SEE ANOTHER ROUND OF SEVERE
WEATHER SATURDAY. THIS IS ALL DEPENDENT ON THE TIMING OF THE COLD
FRONT.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
WEAK FRONTAL BOUNDARY APPEARS AS THOUGH IT WILL LIFT NORTH AS A WARM
FRONT EARLY NEXT WEEK. THE TIMING IS STILL UNCERTAIN. EASTER SUNDAY
IS PROBLEMATIC...AS TEMPERATURES COULD REMAIN COOL ON THE NORTH SIDE
OF THE FRONT...ESPECIALLY IF THERE ARE CLOUDS AND SHOWERS. WILL WARM
THINGS UP BEGINNING ON MONDAY INTO TUESDAY AS THE MODELS HAVE BECOME
SIMILAR ESTABLISHING A SOUTH FLOW AND ABOVE NORMAL TEMPERATURES.
NOT SURE ABOUT THE AMOUNT OF SHOWERS/STORMS. THE WARM UP MAY NOT BE
CLEAN...AT LEAST AT FIRST...AND WILL KEEP A CHANCE OF SHOWERS IN THE
FORECAST. THE FORECAST IS FOR MOSTLY JUST SHOWERS...NOT
THUNDERSTORMS. THERE COULD BE THUNDER ALMOST ANY OF THE DAYS BUT IT
DOES NOT APPEAR THAT THERE IS MUCH CHANCE OF ANYTHING SIGNIFICANT.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE OVER THE MIDWEST WILL LIFT OUT QUICKLY THIS MORNING.
THE ASSOCIATED COLD FRONT WILL CROSS THE AREA FROM WEST TO EAST
THIS MORNING. AHEAD OF THE FRONT A WEAKENING SQUALL LINE WILL WORK
EASTWARD ACROSS THE AREA WITH LINGERING SHOWERS AND EMBEDDED
THUNDERSTORMS UNTIL THE FRONT CLEARS THE AREA. WINDS WILL BE GUSTY
WITH THE SQUALL LINE AND AGAIN DURING THE BEHIND THE FRONT. SOME
IFR CEILINGS MAY DEVELOP FOR A FEW HOURS JUST BEHIND THE FRONT
OTHERWISE MVFR CEILINGS ARE EXPECTED. CEILINGS SHOULD LIFT OR
CLEAR TO VFR LATE THIS AFTERNOON AND EVENING.
.OUTLOOK...NON-VFR EXPECTED FRIDAY AND SATURDAY.
&&
.MARINE...
THE SURFACE LOW WILL TRACK NEAR LAKE ERIE THIS MORNING SO THE WIND
COULD BE SOMEWHAT VARIABLE IN SPEED AND DIRECTION. AS THE LOW TRACKS
INTO SOUTHWEST ONTARIO THE WIND WILL COME AROUND FRO TE SOUTHWEST
AND PICK UP SIGNIFICANTLY. THE AIR MASS IS RELATIVELY WARM WHICH MAY
LIMIT THE MIXING. I SUSPECT THAT WE WILL SEE NEAR GALE FORCE
WINDS...ESPECIALLY ON THE EAST HALF OF THE LAKE BUT THE FORECAST
WILL KEEP THE WIND JUST BELOW GALE AT 30 KNOTS. WILL EXTEND THE
SMALL CRAFT ADVISORY INTO THURSDAY.
WINDS WILL VEER TOWARD THE EAST AND THEN SOUTHEAST AND SOUTH BY
SATURDAY AHEAD OF THE NEXT LOW PRESSURE SYSTEM. MOST OF THE MODELS
ARE SOMEWHAT WEAKER AND FARTHER NORTH WITH THIS SYSTEM...AND THE
WIND MAY BE A BIT LESS THAN THE CURRENT SYSTEM...BUT WE WILL AT
LEAST NEED A SMALL CRAFT ADVISORY AGAIN TO START THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR LEZ147>149.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LEZ142>146.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIKHazardous weather outlook, Apr 20, 5:07 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 507 AM EDT WED APR 20 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-210915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 507 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORMS FRIDAY NIGHT INTO EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-210915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 507 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Special weather statement, Apr 20, 12:45 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 445 AM GMT WED APR 20 2011 OHZ007>009-200530- ERIE-OTTAWA-SANDUSKY- 1246 AM EDT WED APR 20 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN OTTAWA...EASTERN SANDUSKY AND ERIE COUNTIES UNTIL 130 AM EDT... AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF OAK HARBOR TO GREEN SPRINGS...MOVING EAST AT 60 MPH. GUSTY WINDS TO 50 MPH AND SMALL HAIL IS EXPECTED WITH THESE STORMS. PEOPLE IN ERIE...OTTAWA AND SANDUSKY COUNTIES...INCLUDING THE CITIES OF FREMONT...OAK HARBOR...CLYDE...PORT CLINTON...BELLEVUE... CASTALIA...SANDUSKY AND MILAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. OUDEMAN
Special weather statement, Apr 20, 1:08 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 108 AM EDT WED APR 20 2011 OHZ010-019-028>030-037-047-200600- ASHLAND-CRAWFORD-HURON-KNOX-LORAIN-MORROW-RICHLAND- 108 AM EDT WED APR 20 2011 ...SPECIAL WEATHER STATEMENT FOR ASHLAND...EASTERN CRAWFORD... HURON...MORROW...NORTHWESTERN KNOX...RICHLAND AND SOUTHWESTERN LORAIN COUNTIES UNTIL 200 AM EDT... AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF BELLEVUE TO NEW WASHINGTON TO PROSPECT...MOVING EAST AT 55 MPH. GUSTY WINDS TO 50 MPH AND SMALL HAIL IS EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... SHELBY...NORWALK...GALION AND CRESTLINE BY 115 AM EDT. FITCHVILLE BY 120 AM EDT. WAKEMAN...ONTARIO...NEW LONDON AND MOUNT GILEAD BY 125 AM EDT. SAVANNAH...MANSFIELD AND LEXINGTON BY 130 AM EDT. THE TOWNS OF MONROEVILLE...TIRO...NORTH ROBINSON...NORTH FAIRFIELD... GREENWICH...EDISON...FULTON...MARENGO...KIPTON AND BAILEY LAKES ARE ALSO IN THE PATH OF THESE STORMS. OUDEMAN
Special weather statement, Apr 20, 2:02 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 202 AM EDT WED APR 20 2011 OHZ011>013-020>022-031>033-038-047-200700- CUYAHOGA-GEAUGA-HOLMES-KNOX-LAKE-MAHONING-MEDINA-PORTAGE-STARK- SUMMIT-WAYNE- 202 AM EDT WED APR 20 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN CUYAHOGA...EASTERN MEDINA... GEAUGA...HOLMES...KNOX...LAKE...PORTAGE...STARK...SUMMIT...WAYNE AND WESTERN MAHONING COUNTIES UNTIL 300 AM EDT... AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF EASTLAKE TO WADSWORTH TO DANVILLE...MOVING EAST AT 55 MPH. THESE STORMS WILL HAVE STRONG WINDS TO 45 MPH. THESE STORMS WILL BE NEAR... TWINSBURG...SOLON...ORRVILLE AND MENTOR BY 210 AM EDT. SOUTH RUSSELL...PAINESVILLE...KILLBUCK AND HUDSON BY 215 AM EDT. TALLMADGE...STREETSBORO...PERRY AND MOGADORE BY 220 AM EDT. THE TOWNS OF INDEPENDENCE...EAST CLEVELAND...BROADVIEW HEIGHTS... BRATENAHL...SEVEN HILLS...CUYAHOGA HEIGHTS...BROOKLYN HEIGHTS... NEWBURGH HEIGHTS...SEVILLE AND GARFIELD HEIGHTS ARE ALSO IN THE PATH OF THESE STORMS. OUDEMAN
Local storm report, Apr 20, 3:06 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
306 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM HAIL LAGRANGE 41.24N 82.12W
04/20/2011 E0.75 INCH LORAIN OH NWS EMPLOYEE
1229 AM HAIL GRAFTON 41.28N 82.03W
04/20/2011 E1.00 INCH LORAIN OH TRAINED SPOTTER
1245 AM TSTM WND DMG OREGON 41.67N 83.42W
04/20/2011 LUCAS OH LAW ENFORCEMENT
NORTHEAST END OF OREGON. TREES DOWN. CAMPER TURNED OVER.
GARAGE DAMAGE.
1245 AM TSTM WND DMG UPPER SANDUSKY 40.83N 83.28W
04/20/2011 WYANDOT OH PUBLIC
BARN DAMAGE. ROOF OFF HOUSE.
1248 AM TSTM WND DMG 4 W PORT CLINTON 41.51N 83.02W
04/20/2011 OTTAWA OH TRAINED SPOTTER
MULTIPLE POWERLINES DOWN. ROOF OF BARN BLOWN OFF.
0121 AM HAIL MADISON 41.77N 81.05W
04/20/2011 E0.75 INCH LAKE OH PUBLIC
0124 AM HAIL AKRON 41.08N 81.52W
04/20/2011 E1.00 INCH SUMMIT OH PUBLIC
0130 AM HAIL ASHTABULA 41.88N 80.80W
04/20/2011 E0.75 INCH ASHTABULA OH PUBLIC
&&
OUDEMANLocal storm report, Apr 20, 3:30 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
330 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM HAIL 6 ENE MOUNT VERNON 40.42N 82.37W
04/20/2011 E1.25 INCH KNOX OH PUBLIC
&&
MULLENLocal storm report, Apr 20, 4:59 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
459 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM HAIL LAGRANGE 41.24N 82.12W
04/20/2011 E0.75 INCH LORAIN OH NWS EMPLOYEE
1229 AM HAIL GRAFTON 41.28N 82.03W
04/20/2011 E1.00 INCH LORAIN OH TRAINED SPOTTER
1245 AM TSTM WND DMG OREGON 41.67N 83.42W
04/20/2011 LUCAS OH LAW ENFORCEMENT
NORTHEAST END OF OREGON. TREES DOWN. CAMPER TURNED OVER.
GARAGE DAMAGE.
1245 AM TSTM WND DMG SYCAMORE 40.95N 83.17W
04/20/2011 WYANDOT OH PUBLIC
BARN DAMAGE. ROOF OFF HOUSE.
1248 AM TSTM WND DMG 4 W PORT CLINTON 41.51N 83.02W
04/20/2011 OTTAWA OH TRAINED SPOTTER
MULTIPLE POWERLINES DOWN. ROOF OF BARN BLOWN OFF.
0121 AM HAIL MADISON 41.77N 81.05W
04/20/2011 E0.75 INCH LAKE OH PUBLIC
0124 AM HAIL AKRON 41.08N 81.52W
04/20/2011 E1.00 INCH SUMMIT OH PUBLIC
0130 AM HAIL ASHTABULA 41.88N 80.80W
04/20/2011 E0.75 INCH ASHTABULA OH PUBLIC
0246 AM HAIL 6 ENE MOUNT VERNON 40.42N 82.37W
04/20/2011 E1.25 INCH KNOX OH PUBLIC
&&
MULLENThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 12:08 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Marion, Seneca, Wyandot | 67 min |
| Apr 20, 12:34 AM EDT | Special Marine Warning | CLE | 86 min | |
| Apr 20, 1:29 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake, Portage, Trumbull | 46 min |
| Apr 20, 2:38 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 37 min |
| Apr 20, 9:56 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 35 hr |
| Apr 20, 11:28 AM EDT | River Flood Warning | CLE | Trumbull | 23 hr |
| Apr 20, 11:31 AM EDT | Wind Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 4 hr |
| Apr 20, 12:44 PM EDT | Gale Warning | CLE | 9 hr | |
| Apr 20, 12:44 PM EDT | Small Craft Advisory | CLE | 27 hr | |
| Apr 20, 2:04 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 32 hr |
| Apr 20, 3:26 PM EDT | River Flood Warning | CLE | Marion | 25 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.